Saturday, January 3, 2009

January 3, 2009: By Alison: Yesterday, Friday 1/2, Val had a rough day. She seems to get every side affect that there is from all the treatments. She had a lot of vomiting all day on Friday, a side affect of the transfusion. She also has a swollen leg, her calf area. Also from the transfusion. So she did not eat on Friday until the evening, some tea and broth.

Today, Saturday, she had a much better day. Dad had her walk in the hall up and back twice but she complained that her leg hurt where the swelling was and so Dad brought her back to bed. She has stopped vomiting but she does have bad cramps when she goes to the bathroom, painful per Val. She did eat today and seems to be regaining her strength. Now that her blood is up to an 8, as she continues to keep her food down, hopefully she will start to get her strength back. The visiting nurse was there today, Rudy was not sure what she did so I'm not sure if she tested the blood again today or not. I did not want to call Dad again tonight so the afternoon update was from Rudy. I will call Dad tomorrow and encourage him to try and bring Val downstairs if he thinks she is strong enough. It would be good to give her a change of scenery and do more walking. Love and prayers, Alison

3 comments:

Fran said...

Hi Alison,
Boy Val and Dad sure are getting hit hard. Has anyone spoken directly with Dr Eltabakkah? I know the visiting nurse is involved but i am thinking these constellation of symptoms or side effects should be reported or questioned.
Please know I do not want to complicate things and perhaps you have thought of these ? as well. I know that blood transfusions can incraese the risk of DVTs - is pain in same leg? and of course she needs to walk but not if there is pain. should she have another doppler (test for DVT) Also I havent had experience with vomiting and abd. cramping 2 days post transfusion.
You do not have to answer my ? directly - just add them to the mix.
I sincerely wish or a "break" for lack of a better word, for all.
Take care, Fran

NancyB said...

That calf pain and vomiting also sends flags up for me. I was not aware of it being a side effect of transfusions. Glad to see she is at 8 but would love to see it up higher (as we all would).

Nancy B

Fran said...

nancy - would you send me your email or drop a note to mine --fbowers@cgps.org

I want to discuss some things about Parkinson's with you

be well Fran